Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 109, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 3, 2000, 1:58 PM EDT for Pike County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2000, 1:58 PM EDT (17:58 UTC)
- Expired
- Jul 3, 2000, 2:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Pike County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430 WUUS51 KILN 031759 SVRILN OHC131-031845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 158 PM EDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN OHIO... * UNTIL 245 PM EDT... * AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF PIKETON...OR ABOUT 14 MILES SOUTHWEST OF WAVERLY CITY...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COOPERSVILLE... WAKEFIELD... SARGENTS... SOUTHERN PIKETON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:47 AM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 9:47 AM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 947 AM EDT MON JUL 3 2000 AREA OF SHOWERS/THUNDERSTORMS PUSHING THROUGH FCST AREA TODAY...UPDATE WILL MAINLY BE CONCERNED WITH TIMING AND GENERAL PROPOGATION OF THE AREA TO THE SOUTH. MODELS INDICATE THAT NRN HALF OF FCST AREA SHOULD STOP RAINING BY THIS EVENING...WITH POSSIBILITY THROUGH THE OVERNIGHT IN THE SOUTH ALONG THE OHIO. IN NWRN GROUPING...WILL CHANGE WORDING TO SHOWERS AND A CHANCE OF THUNDERSTORMS AS THE GOOD CONVECTION SEEMS TO BE ALREADY THROUGH THEM. CURRENT HIGHS HERE ARE FCST TO BE 80 TO 85...BUT SHOWERS SHOULD BE WIDESPREAD AND CONTINUE FOR MUCH OF THE DAY. WITH THIS THINKING...WILL DROP HIGH HERE TO AROUND 80 AND THINK THAT UPPER 70S IS PROBABLY THE ACTUAL MARK. DAY AND CMH ZONES SHOULD ALSO BE ON THE COOLER SIDE WITH RAINFALL AND CLOUD COVER...SO WILL DROP HIGHS TO AROUND 80 AS WELL. EXPECT TO BUMP POPS AS WELL AND GO OCCASIONAL SHOWERS AND THUNDERSTORMS FOR NRN HALF OF FCST AREA TODAY. MISILN OUT SOON. .ILN...NONE. FRANKS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:52 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 38 min |
| Jul 3, 5:39 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 21 min |
| Jul 3, 5:54 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 36 min |
| Jul 3, 7:18 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.